How long will it take to recover from topical steroid induced acne? (Two weeks of elocon 0.1% on face).

Was prescribed corticosteroid (eloclon 0.1%) by pharmacists for sun allergy which it cleared but had horrible acne reaction after about 4 days. Stopped using it after two weeks once I made the connection that it was the steroid causing the issues. Now 8 weeks later whist the initial horror went down my very mild acne I suffered before I touched the cream is now more moderate and takes forever for each Blemish to heal ( problem area - cheeks) How long can I expect for side effects to last?

Doctor Answers 1

Acne

The cortisone induced acne can persist for many weeks. Since your acne has persisted for such a long time I would recommend a consultation with a board certified dermatologist for treatment recommendations. This may include topical therapies and possible oral therapies such as antibiotics. Best wishes.

Acne

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The cortisone induced acne can persist for many weeks. Since your acne has persisted for such a long time I would recommend a consultation with a board certified dermatologist for treatment recommendations. This may include topical therapies and possible oral therapies such as antibiotics. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.